Virginia, 2013Damaging Winds in Virginia, August 10, 2013
August 10, 2013 · NWS RNK · 3 events in 1 county or zone
A stationary front was draped across southern West Virginia into central Virginia. A broad upper-level low persisted across the northeast United States and southeast Canada while a broad subtropical ridge remained in place across the southern United States.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front was draped across southern West Virginia into central Virginia. A broad upper-level low persisted across the northeast United States and southeast Canada while a broad subtropical ridge remained in place across the southern United States. Very moist tropical air with precipitable water values near 2.0 inches persisted across southern Virginia and northern North Carolina. With daytime heating, a line of strong to severe thunderstorms developed during the early afternoon from near Martinsville, Virginia southwestward into western North Carolina producing damaging winds gusts. While this line of thunderstorms moved south out of Virginia, additional more isolated thunderstorms developed back to the northwest with time during the mid-afternoon. One of these developed across Halifax county causing considerable damage at the Lowes in South Boston, VA and blowing other trees down across the county as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 10, 2:31 PM EST, 30 minutes earlier.
Area forecast discussion, Aug 10, 2:31 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT SAT AUG 10 2013
.SYNOPSIS...
UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND AS A STATIONARY
FRONT STAYS SITUATED ACROSS THE MID ATLANTIC INTO THE MID
MISSISSIPPI VALLEY. THE FRONT WEAKENS MONDAY WITH ANOTHER FRONT
SHIFTING ACROSS OUR REGION TUESDAY. HIGH PRESSURE WILL BUILD
ACROSS TO OUR NORTH DURING MID WEEK BUT MOISTURE SITUATED ACROSS
THE SOUTHEAST MAY KEEP THE THREAT OF SHOWERS AND STORMS AROUND.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 235 PM EDT SATURDAY...
WEAK SURFACE FRONT HAS DIPPED SOUTH JUST EAST OF THE BLUE
RIDGE THIS AFTERNOON TO JUST NORTH OF LYH ATTM. THIS HAS FORCED
THE REAL STRONG INSTABILITY FARTHER SOUTH TO ALONG THE VA/NC
BORDER AND POINTS SE WHERE LOW LEVEL THETA-E REMAINS POOLED.
WESTERLY FLOW ALSO ACTING TO CURTAIL DEVELOPMENT EXCEPT OVER THE
FAR SW WHERE AIDED BY WEAK CONVERGENCE AHEAD OF THE SHEARING WAVE
TO THE NORTH...AND RIGHT ALONG THE FRONT DRIFTING TOWARD THE NE
CWA. MODELS REMAIN INCONSISTENT WITH COVERAGE INTO EARLY THIS
EVENING BUT CONSENSUS FOCUSES OVER THE SOUTHERN TIER AND ESPCLY SE
WHERE YET TO BE WORKED OVER. THINK WILL SEE BANDED SHRA/TSRA OVER
THE FAR SW SLOWLY WEAKEN AS SOUTHERN COVERAGE TAKES OVER SO WILL
AGAIN HOLD OFF ON ISSUING ANY FLOOD WATCHES AT THIS POINT BUT KEEP
THE HEAVY RAIN MENTION GOING. APPEARS TSRA WILL WANE PER LOSS OF
HEATING ALTHOUGH ANOTHER IMPULSE RIDING IN FROM THE WEST MAY AGAIN
TRIGGER MORE SHRA/TSRA SW ZONES AND EAST ALONG THE VA/NC BORDER
OVERNIGHT. GUIDANCE AGAIN QUITE VARIED WITH WHERE POPS MAY
REDEVELOP OR LINGER SO AFTER STARTING WITH CAT-LIKELYS INTO THIS
EVENING WILL CUT BACK TO MAINLY DECENT CHANCE POPS OVERNIGHT. LEFT
TEMPS SIMILAR TO THE LAST FEW NIGHTS...MAINLY 64-72 FOR LOWS WITH
SOME FOG AROUND.
WEAK FRONT REMAINS JUST NORTH OF THE AREA EARLY SUNDAY AS YET
ANOTHER RIPPLE RIDES ALONG THE BOUNDARY FROM THE WEST. GUIDANCE
INDICATES THAT THE BEST PWATS AND ASSOCIATED DEEP MOISTURE AXIS
WILL SPILL A BIT MORE TO THE SOUTH...WITH PERHAPS A WEAK SURFACE
WAVE ON THE FRONT TO THE EAST LATE IN THE DAY. THIS SHOULD PUT THE
BEST LIFT ALONG AND SE OF THE BLUE RIDGE. HOWEVER LOW CONFIDENCE
AT THIS POINT GIVEN SUCH MODEL DIFFERENCES WITH WHERE THE BOUNDARY
ENDS UP...AND THE DEGREE OF UVV UNDER A LITTLE MORE OF A WEST/NW
FLOW REGIME ALOFT. DID LEAN A LITTLE CLOSER TO THE LASTEST SPC WRF
WHICH HAS SOME SHRA WEST EARLY BEFORE DEVELOPING OUT EAST WHERE
THE GFS HAS SOME DECENT INSTABILITY PROVIDED ENOUGH HEATING. AGAIN
BIG DIFFS IN THE MET/MAV MOS FOR HIGHS WITH THE MET LOOKING TOO
COOL WITH ONLY A BIT OF INSOLATION NEEDED TO PUSH TEMPS INTO THE
80S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT SATURDAY...
LITTLE CHANGE IN THE WEATHER PATTERN SUNDAY NIGHT THROUGH MONDAY
NIGHT. WEST TO SOUTHWEST SURFACE AND LOW LEVEL WINDS WITH A STALLED
WEAK BOUNDARY ACROSS THE REGION. MODELS SUGGEST A SHORT WAVE
CROSSING THE MID ATLANTIC STATES ON MONDAY AFTERNOON MAY TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY WELL EAST OF THE
BLUE RIDGE AND ALONG THE WESTERN SLOPES OF THE FORECAST AREA.
OTHERWISE PROBABILITY OF PRECIPITATION REMAINS LOW EACH NIGHT.
ON TUESDAY A STRONGER FRONT APPROACHES. PROBABILITY OF PRECIPITATION
WILL INCREASE ALONG AND AHEAD OF THE FRONT. WILL GO CLOSE TO WARMER
GUIDANCE EXPECTING SOME SUN IN THE MORNING ON MONDAY. TUESDAY WILL
BE RELATIVELY COOLER DUE TO MORE CLOUD COVER.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 130 PM EDT SATURDAY...
BULK OF GUIDANCE PUSHES A BOUNDARY THROUGH THE FORECAST AREA BY
WEDNESDAY MORNING WITH A LARGE SURFACE HIGH PRESSURE SYSTEM CENTERED
OVER THE OHIO VALLEY ON THURSDAY. BY FRIDAY AND SATURDAY THE HIGH
MOVES EAST...WITH MOISTURES RETURNING TO THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS. SHORT WAVES COMING THROUGH THE WEST SIDE OF
THE UPPER TROF OVER THE EASTERN UNITED STATES WILL ENHANCE THE LIFT
AND COVERAGE OF PRECIPITATION OVER THE FORECAST AREA FRIDAY AND
SATURDAY. ECMWF INITIALLY HAS THE ENERGY FARTHER SOUTH ON FRIDAY BUT
MODELS ARE HINTING AT A CLOSED UPPER LOW FORMING IN THE MID MISSISSIPPI
VALLEY BY THE END OF DAY 7...SATURDAY.
PERSISTENT UPPER TROF IN THE EAST WILL KEEP TEMPERATURES AT OR JUST
BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 1250 PM EDT SATURDAY...
WAVE PARADE CONTINUES TO RIPPLE ALONG FRONTAL BOUNDARY WHICH REFUSES
TO CLEAR THE AREA. OVERALL FLAVOR OF THE WEATHER SHOULD BE TO SEE
CONVECTION FIRE THIS AFTERNOON INTO THIS EVENING...MOSTLY FADE AWAY
FOR THE OVERNIGHT...THEN TRY TO FIRE AGAIN TOMORROW...THOUGH EXPECT
ACTIVITY TOMORROW TO BE LATE IN THE PERIOD AND WILL NOT INCLUDE IT
WITH THIS PACKAGE.
BEST CHANCE FOR OVERNIGHT PCPN LOOKS TO BE ACROSS THE NORTHERN
PORTION OF THE AREA CLOSEST TO BEST SHORT WAVE ENERGY. WILL USE
VCSH FOR KBLF AND KLWB TO COVER THIS AND TAPER THE VCSH OFF FURTHER
SOUTH. EXPECTING A DECENT AMOUNT OF MID AND HIGH CLOUDS AROUND
TONIGHT AND BELIEVE THIS WILL LIMIT WIDESPREAD FORMATION OF LOW
CIGS AND VSBYS. AM LIKING THE SREF GUIDANCE IN THIS REGARD SO
EXPECTING CONDITIONS TO STAY VFR FOR KLYH AND KDAN...A PERIOD OF
MVFR TOWARD DAYBREAK FOR VSBY AT KROA...AND A LATE PERIOD OF
IFR/LIFR KBCB...KBLF...AND KLWB.
AVIATION EXTENDED...
THE FRONT SHIFTS SLOWLY SOUTHEAST THRU THE WEEKEND AND KEEPS THE
THREAT OF SHOWERS/STORMS AROUND. THE FRONT MAY SLIP SOUTH OF THE
AREA BY MONDAY INTO TUESDAY WITH STILL SOME THREAT OF SHOWERS OVER
THE SRN CWA FROM DAN-BCB-BLF. REMAINDER OF THE PERIOD WILL SEE HIGH
PRESSURE BUILD IN AND MAY EVENTUALLY GET INTO A WEDGE SITUATION
WITH RIDGING DOWN THE ERN SEABOARD. AT LEAST IT LOOKS DRIER WITH
DECENT FLYING CONDITIONS DURING THE DAY...POSSIBLE MVFR/IFR AND
NIGHT...AND MAYBE SOME DIURNAL PCPN IN THE MOUNTAINS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...MBS/WPHazardous weather outlook, Aug 10, 11:33 AM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1233 PM EDT SAT AUG 10 2013
NCZ001-002-018-VAZ007-009>015-018>020-022>024-035-WVZ042>045-111645-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
1233 PM EDT SAT AUG 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS THROUGH THIS EVENING COULD BECOME STRONG TO SEVERE
WITH ISOLATED DAMAGING WINDS. ALSO HEAVY RAIN WILL BE CAPABLE OF
PRODUCING FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-019-020-VAZ016-017-032>034-043>047-058-059-111645-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-
FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1233 PM EDT SAT AUG 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. ALSO...HEAVY
DOWNPOURS COULD CAUSE SOME LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN
SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY BRING A THREAT OF
SEVERE THUNDERSTORMS AND FLASH FLOODING TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 10, 12:19 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
119 PM EDT SAT AUG 10 2013
NCZ003-004-020-101745-
STOKES NC-SURRY NC-YADKIN NC-
119 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 145 PM EDT
* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PINNACLE...MOVING TO THE SOUTHEAST AT 10
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
KING...
PINNACLE...
AND GERMANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3632 8054 3638 8044 3626 8015 3625 8017
3626 8023 3626 8045 3624 8045 3622 8043
3621 8044 3617 8044 3616 8045
TIME...MOT...LOC 1717Z 311DEG 10KT 3631 8045
ASLocal storm report, Aug 10, 1:40 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG 2 SW YADKINVILLE 36.11N 80.69W
08/10/2013 YADKIN NC 911 CALL CENTER
TWO TREES DOWN ALONG HOOTS ROAD ABOUT TWO MILES WEST OF
ROUTE 601...TIME ESTIMATED FROM RADAR
&&
PWLocal storm report, Aug 10, 1:46 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 2 ESE YADKINVILLE 36.12N 80.63W
08/10/2013 YADKIN NC 911 CALL CENTER
ONE TREE DOWN ALONG SHACKTOWN ROAD NEAR THE INTERSECTION
OF BLUE DAN LANE...TIME ESTIMATED FROM RADAR
&&
PWLocal storm report, Aug 10, 2:04 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 4 SSW YADKINVILLE 36.07N 80.68W
08/10/2013 YADKIN NC 911 CALL CENTER
ONE TREE DOWN ALONG ROME ANTHONY ROAD CLOSE TO THE
INTERSECTION OF LONE HICKORY ROAD...TIME ESTIMATED FROM
RADAR
&&
PWSpecial weather statement, Aug 10, 2:10 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT SAT AUG 10 2013
VAZ033-043-044-102015-
HENRY VA-FRANKLIN VA-PITTSYLVANIA VA-
310 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY RAIN ALONG A LINE EXTENDING FROM PENHOOK TO SONTAG...MOVING
TO THE EAST AT 15 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
CALLANDS...
CHATHAM...
GRETNA...
AND PENHOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3684 7996 3701 7959 3691 7914 3669 7956
TIME...MOT...LOC 1905Z 291DEG 15KT 3697 7961 3690 7980
RS
Local storm report, Aug 10, 2:14 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG 5 SE YADKINVILLE 36.08N 80.59W
08/10/2013 YADKIN NC FIRE DEPT/RESCUE
TWO TREES DOWN ALONG COURTNEY-HUNTSVILLE ROAD NEAR THE
INTERSECTION OF CHRIS DRIVE...TIME ESTIMATED FROM RADAR
&&
PWThunderstorm Wind, Halifax
- When
- August 10, 3:01 PM EST
- Where
- Halifax County, 0.25 mi NNE of Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- County Official
- Coordinates
- 36.733, -78.918
The Halifax County 911 Center reported that a tree limb blown down by thunderstorm winds took down a power line along Halifax Road near the Schewel Furniture Store.
Thunderstorm Wind, Halifax
- When
- August 10, 3:15 PM EST
- Where
- Halifax County, 0.45 mi NNE of Centerville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 36.736, -78.917
ABC13 Television of Lynchburg, Danville, Roanoke, reported that thunderstorm winds caused extensive damage at the Lowes in South Boston, Virginia. Within just a few minutes, nine storage sheds located in the front parking lot for sale demonstration, were destroyed by the strong straight-line thunderstorm winds. Some of the buildings were wood and some metal and were as large as 8 feet by 12 feet. No other property was damaged and no injuries were reported.
Thunderstorm Wind, Halifax
- When
- August 10, 3:19 PM EST
- Where
- Halifax County, 2.22 mi NNW of Wolf Trap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- County Official
- Coordinates
- 36.748, -78.840
The Halifax County 911 Center reported that a tree was blown down by thunderstorm winds along U.S. Route 360 just north of its intersection with Virginia Route 613.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 10, 20131 death · 1 event
- Flash Flood and Debris Flows in Washington, August 10 to 11, 2013$1.0 million · 76 kt wind · 10 events
- Wildfire in Utah, August 10 to 24, 2013$350,000 · 1 event
- Lightning Strike in Idaho, August 10, 2013$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2013$91,000 · 2 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 10, 2013$61,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in North Dakota, August 10, 2013$55,000 · 1 in hail · 12 events
- Debris Flow and Damaging Winds in Colorado, August 10, 2013$52,000 · 58 kt wind · 7 events
- Damaging Winds in North Carolina, August 10, 2013$13,000 · 50 kt wind · 12 events
- Damaging Wind in Arizona, August 10, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Montana, August 10 to 12, 20131.75 in hail · 14 events
- Flash Flooding and Hail in New Mexico, August 10, 2013$5,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475095, 475105, 475097.